Alert archive / Montana / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 49, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jul 17, 1997, 9:26 PM MDT for Daniels County, Montana. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 1997, 9:26 PM MDT (03:26 UTC)
- Expired
- Jul 17, 1997, 10:30 PM MDT
- In force
- 64 min
- Issued by
- NWS Glasgow, MT
- Area
- Whole counties
County Daniels County, MT
The radar
The Glasgow radar (KGGW), 102 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 17, 4:00 PM MDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 3.4 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 482 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 2166 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 480 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGGW 180327 RRA SVRGGW MTC019-180430- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GLASGOW MT 926 PM MDT THU JUL 17 1997 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1030 PM MDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHEAST MONTANA ...DANIELS COUNTY AT 925 PM DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM LOCATED OVER SOUTHWEST DANIELS COUNTY 15 MILES SOUTHWEST OF SCOBEY. THIS STORM WAS MOVING TO THE NORTHEAST AT 25 MPH AND WILL MOVE THROUGH THE SCOBEY AREA BY 950 PM. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. CARROLL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 8:41 PM MDT, 45 minutes earlier.
Area forecast discussion, Jul 17, 8:41 PM MDT, 45 minutes before
MTZ016>027-180800- NORTHEAST MONTANA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 835 PM MDT THU JUL 17 1997 LINE OF SEVERE T-STORMS MOVING EAST THROUGH CENTRAL PORTION OF CWA WITH CLEARING BEHIND MAIN LINE AS COOL OUTFLOW STABILIZES AIRMASS. THE SURFACE LOW MOVES INTO THE DKTAS TOMORROW WITH THE EASTERLY FLOW TURNING NRTHLY AROUND NOON BEHIND COLD FRONT FOR SLIGHTLY COOLER TEMPS THROUGH THE PERIOD. SCATTERED T-STORMS ARE IN STORE FOR NE TOMORROW AFTERNOON WITH THE BEST POSSIBILITY OF ACTION IN S MT AHEAD OF UPPER TROUGH MOVING INTO W MT BY FRI PM. S MT WILL ALSO HAVE BETTER HEATING AND MOISTURE. PREVIOUS NUMBERS LOOK GOOD...SO NO CHANGES TO NUMBERS IN STORE IN ZONES. LOCKHART GGW 6232 062/085/060/078 GDV 9233 063/088/064/082
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 6:20 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 55 min |
| Jul 17, 6:32 PM MDT | Tornado Warning | GGW | Valley | 58 min |
| Jul 17, 7:04 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 56 min |
| Jul 17, 7:17 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 58 min |
| Jul 17, 8:11 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 64 min |
| Jul 17, 8:17 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, McCone | 58 min |
| Jul 17, 8:33 PM MDT | Severe Thunderstorm Warning | GGW | Roosevelt | 57 min |
| Jul 17, 8:55 PM MDT | Severe Thunderstorm Warning | GGW | McCone | 65 min |
| Jul 17, 9:05 PM MDT | Severe Thunderstorm Warning | GGW | Prairie | 55 min |
| Jul 17, 9:39 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Richland | 66 min |
| Jul 17, 9:48 PM MDT | Severe Thunderstorm Warning | GGW | Roosevelt | 57 min |
| Jul 17, 10:04 PM MDT | Severe Thunderstorm Warning | GGW | Prairie | 56 min |
| Jul 17, 10:42 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Richland | 63 min |
| Jul 17, 11:12 PM MDT | Severe Thunderstorm Warning | GGW | Wibaux | 48 min |
Nearby
Severe Thunderstorm Warnings in Montana, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.